Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 391, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2009, 4:40 PM EDT for Emanuel County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2009, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 7, 2009, 5:08 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 072040
SVRFFC
GAC107-072130-
/O.NEW.KFFC.SV.W.0391.090707T2040Z-090707T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SWAINSBORO...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
CITY AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3253 8203 3255 8209 3251 8215 3247 8218
3256 8240 3275 8236 3270 8213 3262 8200
TIME...MOT...LOC 2040Z 290DEG 17KT 3266 8230
$$2 follow-up statements
000
WWUS52 KFFC 072057
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUL 7 2009
GAC107-072130-
/O.CON.KFFC.SV.W.0391.000000T0000Z-090707T2130Z/
EMANUEL GA-
457 PM EDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL EMANUEL COUNTY...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CANOOCHEE...MOVING EAST AT 20 MPH. ALTHOUGH THE STORM HAS WEAKENED
SLIGHTLY...IT IS STILL CAPABLE OF PRODUCING DAMAGING WINDS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
CITY...GARFIELD AND GEORGE L SMITH STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3253 8203 3255 8209 3251 8215 3247 8218
3253 8232 3271 8220 3270 8213 3262 8200
TIME...MOT...LOC 2056Z 290DEG 17KT 3263 8221
$$000
WWUS52 KFFC 072108
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE JUL 7 2009
GAC107-072117-
/O.CAN.KFFC.SV.W.0391.000000T0000Z-090707T2130Z/
EMANUEL GA-
508 PM EDT TUE JUL 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EMANUEL COUNTY IS
CANCELLED...
A STRONG STORM CONTINUES OVER EAST CENTRAL EMANUEL COUNTY BUT HAS
WEAKENED. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT
LIMITED TO TWIN CITY...GARFIELD AND GEORGE L SMITH STATE PARK.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 45 MPH...HEAVY
RAIN...AND PEA SIZED HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3253 8203 3255 8209 3251 8215 3247 8218
3253 8232 3271 8220 3270 8213 3262 8200
TIME...MOT...LOC 2107Z 290DEG 17KT 3261 8215
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:26 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 7, 3:26 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT TUE JUL 7 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK SURFACE BOUNDARY WILL REMAIN ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH THE PERIOD AS A WEAK UPPER LEVEL WAVE SWINGS ACROSS THE AREA FROM THE MISSISSIPPI VALLEY. AS THIS WAVE MOVES ACROSS NORTHERN ALABAMA TUESDAY NIGHT A WEAK SURFACE LOW WILL DEVELOP AND SLOWLY MOVE ALONG THE BOUNDARY AS THE UPPER WAVE DEEPENS...IN FACT GFS DEVELOPS A CUT OFF LOW WEDNESDAY NIGHT. SHORT TERM MODELS ARE IN GOOD AGREEMENT ALTHOUGH THERE ARE SOME MINOR DISCREPANCIES. THE PROXIMITY OF THE SURFACE BOUNDARY AND UPPER LEVEL SHORT WAVE WILL KEEP BEST POPS OVER CENTRAL GEORGIA. THIS MORNING LOWS WERE WARMER THAN GUIDANCE DUE TO CLOUDS...WITH SIMILAR CLOUDS REMAINING OVER THE AREA TONIGHT HAVE GONE 2-3 DEGREES ABOVE GUIDANCE...OTHERWISE TOOK A BLEND OF GUIDANCE THROUGH THE SHORT TERM PERIODS. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LOW MOVES OUT OF CENTRAL CANADA ON FRIDAY TO SOUTHEAST CANADA BY SUNDAY SETTING UP A TROUGH OVER MUCH OF THE EAST AND PUSHING THE UPPER RIDGE FURTHER WEST. THE SURFACE FRONT OVER SOUTH GEORGIA WASHES OUT AS WEAK SURFACE HIGH PUSHES INTO NORTH GEORGIA BY SATURDAY NIGHT. GFS AND ECMWF DIVERGE BY THE BEGINNING OF NEXT WEEK AS FAR AS HANDLING OF UPPER TROUGH AND SURFACE HIGH... WITH GFS PUSHING THE TROUGH OVER THE ATLANTIC AND THE SURFACE HIGH FARTHER SOUTH OVER THE GULF. MODELS AGREE THAT WEAK SURFACE FRONT DRIFTS SOUTHWARD OVER THE FORECAST AREA EARLY NEXT WEEK...BUT DIFFERENCES IN STRENGTH AND TIMING LEAD TO CONTINUES LOW CONFIDENCE. WILL CONTINUE BROAD BRUSHED SLIGHT CHANCE ACROSS THE AREA SATURDAY ON WITH JUST ABOVE NORMAL TEMPERATURES ACROSS THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 65 86 65 / 5 30 20 20 10 ATLANTA 72 87 68 86 68 / 5 30 20 20 10 BLAIRSVILLE 64 86 61 83 61 / 10 30 20 20 5 CARTERSVILLE 69 89 64 88 64 / 10 30 20 20 10 COLUMBUS 71 88 70 88 70 / 10 40 30 30 20 GAINESVILLE 69 87 66 84 67 / 10 40 20 20 10 MACON 71 88 69 88 69 / 20 50 40 40 20 ROME 69 90 66 91 66 / 10 30 20 20 5 PEACHTREE CITY 69 87 65 85 64 / 5 30 30 20 10 VIDALIA 74 86 70 88 69 / 30 50 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 7, 5:24 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EDT TUE JUL 7 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS NORTH CENTRAL GEORGIA INTO TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON...GENERALLY SOUTH OF AN ATLANTA TO ATHENS LINE. .DISCUSSION... A WEAK NEARLY STATIONARY BOUNDARY STRETCHING ACROSS NORTH CENTRAL GEORGIA WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES INCREASING INTO THE 1000 TO 2000 RANGE THIS AFTERNOON...SOME OF THE THUNDERSTORMS COULD BE STRONG...MAINLY ACROSS CENTRAL GEORGIA WHERE THE BEST INSTABILITY IS EXPECTED. HOWEVER...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 7, 2:04 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT TUE JUL 7 2009 GAZ022-033-034-071830- 204 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GWINNETT... FORSYTH AND FULTON COUNTIES UNTIL 230 PM EDT... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKWOOD...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS GWINNETT...FORSYTH AND FULTON COUNTIES... INCLUDING AREAS AROUND DULUTH...JOHNS CREEK...BROOKWOOD...SUWANEE... BUFORD DAM-LAKE LANIER PARKS...SUGAR HILL...REST HAVEN AND BUFORD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 7, 3:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT TUE JUL 7 2009 GAZ083-096-071945- 318 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BLECKLEY AND TWIGGS COUNTIES UNTIL 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAGNOLIA...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BLECKLEY AND TWIGGS COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAGNOLIA...ROYAL...COLEY STATION... PAULK...PORTER...EMPIRE...BAILEYS PARK AND COCHRAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 3:27 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EDT TUE JUL 7 2009 GAZ022-023-072000- 327 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FORSYTH AND HALL COUNTIES UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTATEE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FORSYTH AND HALL COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHESTATEE...COAL MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS...OAKWOOD...GAINESVILLE...FLOWERY BRANCH AND OSCARVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 3:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT TUE JUL 7 2009 GAZ015-016-072030- 356 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN LUMPKIN AND WHITE COUNTIES UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAMP COLEMAN LAKE...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS LUMPKIN AND WHITE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TURNERS CORNER...PORTER SPRINGS...CAMP COLEMAN LAKE...WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...UNICOI STATE PARK...ROBERTSTOWN...HELEN AND CLEVELAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RAPID RISES ON MOUNTAIN STREAMS.
Special weather statement, Jul 7, 4:05 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT TUE JUL 7 2009 GAZ048-049-072030- 405 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NEWTON AND MORGAN COUNTIES UNTIL 430 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARD LABOR CREEK STATE PARK...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NEWTON AND MORGAN COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUTLEDGE...HARD LABOR CREEK STATE PARK... MADISON AND APALACHEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 7, 4:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT TUE JUL 7 2009 GAZ086-072115- 434 PM EDT TUE JUL 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 515 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MODOC...MOVING EAST AT 20 MPH. THE STORM IS NOT SEVERE...BUT IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND PEA SIZED HAIL AS IT CROSSES NORTH-CENTRAL EMANUEL COUNTY. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.